Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Cortisone injection: no more Lyrica???

Emma7EEmma7 Posts: 17
edited 06/11/2012 - 9:01 AM in Pain Medications
Good day,

Does a cortisone injection in the lower spine (for spinal stenosis and bad sciatica) mean that I could stop taking Lyrica? I have most of the side effects of Lyrica, and now I notice that I've lost a lot of hair and even eyelashes!!


  • That's a tough answer. Make sure you get a physical from your Dr. and get blood work done checking out your thyroid levels as it may be from other issues other than Lyrica that you would be losing your eyelashes and hair. Even a vitamin deficiency will cause hair loss so let your Dr. know what's going on.

    I found that Lyrica gave me swelling in my ankles and pretty well everywhere and retained water and after a couple of years I started taking Cymbalta which helped my nerve pain but now I have even stopped taking that.

    I know cortisone injections can have side effects also so make sure you know about all side effects before getting them. They may have helped me for a short period but after 3 years of injections in my back I'm done with them. I did have cortisone injections once in my knees and they gave me relief but I'm also concerned about bone health and other side effects but they do help some people.

    If the hair loss started while taking Lyrica do let your Dr. know and get your physical and blood work to check other issues that may cause hair loss. I hope you see your Dr. soon and let them know what's going on. I see my Dr. every month or every other month and let her know any changes what I'm going through. Take care. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • SavageSavage United StatesPosts: 5,427
    Yes..always good idea to tell doc everything. Sometimes I have taken med and doc wants to extend another 2 weeks and then I show much allergy.

    For the Lyrica, I had throat get tight with difficulty swallowing and my voice sounded like Marlo Thomas.

    I would be interested to know how doc instructs you.. if you would keep us posted. I hope you do well with your physical and start feeling better soon.
    Spine-Health Moderator
    Please read my medical history at: Medical History

Sign In or Register to comment.